Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 4, 2020, 12:35 AM CDT for Champaign County, Vermilion County, Illinois. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 12:35 AM CDT (05:35 UTC)
- Expired
- Jun 4, 2020, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 12:53 AM CDT | HEAVY RAIN 2.02 | Willard Airport, IL | NEARLY ALL IN THE LAST HOUR |
| Jun 4, 1:00 AM CDT | HEAVY RAIN 2.65 | 2 W Sidney, IL | INCLUDING 2.14 INCHES IN THE LAST HOUR |
| Jun 4, 2:05 AM CDT | HEAVY RAIN 2.8 | 2 Ene Urbana, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
835
WGUS53 KILX 040535
FFWILX
ILC019-183-040830-
/O.NEW.KILX.FF.W.0012.200604T0535Z-200604T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1235 AM CDT Thu Jun 4 2020
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southern Vermilion County in east central Illinois...
Southeastern Champaign County in east central Illinois...
* Until 330 AM CDT.
* At 1234 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to 3 inches of rain have
already fallen from Urbana east to Fairmount. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Champaign, Danville, Urbana, Savoy, St. Joseph, Georgetown, Tolono,
Westville, Tilton, Catlin, Oakwood, Philo, Sidney, Homer, Ridge
Farm, Ogden, Fairmount, Sidell, Pesotum and Fithian.
This includes the following highways...
Interstate 57 between mile markers 218 and 220.
Interstate 74 between mile markers 180 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3988 8829 4015 8828 4018 8753 3988 8754
FLASH FLOOD...RADAR INDICATED
$$
Geelhart2 follow-up statements
363
WGUS73 KILX 040654
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
154 AM CDT Thu Jun 4 2020
ILC019-183-040830-
/O.CON.KILX.FF.W.0012.000000T0000Z-200604T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion-Champaign-
154 AM CDT Thu Jun 4 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHWESTERN VERMILION AND SOUTHEASTERN CHAMPAIGN COUNTIES...
At 152 AM CDT, thunderstorms continue across southeast Champaign and
southwest Vermilion Counties, but have been weakening recently.
Nearly 3 inches of rain has fallen at Willard Airport since 11 pm,
and radar indicated similar amounts extending eastward from there to
around Fairmount.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Champaign, Urbana, Savoy, St. Joseph, Tolono, Philo, Sidney, Homer,
Ogden, Fairmount, Sidell, Pesotum, Broadlands, Allerton, Indianola,
Jamaica, Longview and Willard Airport.
This includes the following highways...
Interstate 57 between mile markers 218 and 220.
Interstate 74 between mile markers 180 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3988 8829 4015 8828 4016 8792 3997 8778
3988 8771
FLASH FLOOD...RADAR INDICATED
$$
Geelhart354
WGUS73 KILX 040824
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
324 AM CDT Thu Jun 4 2020
ILC019-183-040834-
/O.EXP.KILX.FF.W.0012.000000T0000Z-200604T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion-Champaign-
324 AM CDT Thu Jun 4 2020
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN VERMILION AND
SOUTHEASTERN CHAMPAIGN COUNTIES WILL EXPIRE AT 330 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3988 8829 4015 8828 4016 8792 3997 8778
3988 8771
$$
ShimonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 7:51 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 3, 7:51 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 751 PM CDT Wed Jun 3 2020 .SYNOPSIS... Issued at 750 PM CDT Wed Jun 3 2020 Scattered showers and thunderstorms are expected across central and southeast Illinois through much of the night. While a large part of Thursday should be dry, additional showers and storms will begin to pop up in a few areas Thursday afternoon, with more numerous showers and storms Friday and Friday evening. The very warm weather will continue a couple more days, with highs in the mid 80s Thursday, and close to 90 degrees on Friday. && .UPDATE... Issued at 750 PM CDT Wed Jun 3 2020 Isolated cluster of storms that formed late afternoon in west central Illinois has continued to expand into a larger MCS this evening, with renewed development quickly developing over northeast Missouri. Storms elsewhere in central Illinois have been rather sparse so far, mainly centered along the residual outflow boundary from the morning convection, but some activity has begun redeveloping near Champaign and southeast of Galesburg as of late. Cluster of storms near the Quad Cities is also of concern, though the core of this cluster looks to track just west of our CWA. High-res models have been struggling some thus far with how this enter event has been evolving, though scattered storms are expected to past midnight. Some recent updates have been made to the rain trends to linger it longer. && .SHORT TERM...(This evening through Thursday) ISSUED AT 334 PM CDT Wed Jun 3 2020 Outflow boundary from morning convection has moved to around I-72. A couple of storms developed on that boundary but only the one in west central IL is still going. The sfc cold front looks to be north near Peoria. Still expecting more convection to develop along the outflow, in conjunction with the cold front late this afternoon through this evening. HiRes CAMs have had a hard time adjusting to reality and continue to develop more convection along the cold front. So, instead of likely pops, going to have high chance pops for this evening. Precip should push south overnight and then be in far southeast IL overnight and tomorrow. Even though cold front moves through the area tonight, still expecting warm and humid conditions tomorrow with highs in the middle 80s. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 334 PM CDT Wed Jun 3 2020 The cold front that moves through tonight will be near the area through Friday night and expecting scattered storms through the period, with highest pops Friday morning through Friday evening. Dry weather is then expected over the weekend into the beginning of next week, followed by more precip for Tue through Wed as remnants of TS currently in the gulf is forecast to move into the area. Temps in the 80s are expected through the weekend and into next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 636 PM CDT Wed Jun 3 2020 VFR conditions prevail at all sites this evening and should continue through the night. A couple of boundaries are moving through the area with some light showers occurring along the boundaries. SPI had some light showers and this will likely continue into DEC and maybe CMI. PIA and BMI are north of any of the boundaries and will not see any precip and have high mid and high clouds this evening. The boundary south of BMI should also move south of CMI in about an hour and any convection that develops along the boundary will be east of the CMI, so will not have any VCTS in CMI, but still may have VCSH for a couple of hours...but still VFR cigs. Models still show some light fog developing overnight across all sites so continue to have 3-4sm from late tonight through about 14z. Fog then lifts quickly with some scattered CU developing in the morning but dissipating by afternoon. Broken to scattered cirrus will be at all sites overnight and through tomorrow. With boundaries moving through, winds tricky...though light. Northerly winds at PIA/BMI and CMI this evening but becoming light and variable through the night. Then expecting southwest winds tomorrow during the day, but turning light and variable again for the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Geelhart SHORT TERM...Auten LONG TERM...Auten AVIATION...Auten
Hazardous weather outlook, Jun 3, 4:06 PM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 406 PM CDT Wed Jun 3 2020 ILZ027>031-036-037-040-041-047-042115- Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will develop this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. Minor to moderate flooding will continue along the Illinois River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. Flooding will continue along the Illinois River this week, although it will subside around Henry by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ049-050-042115- Morgan-Scott- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will develop this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. Minor to moderate flooding will continue along the Illinois River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. Flooding will continue along the Illinois River this week, although it will subside around Henry by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ038-042>046-048-051>057-061>063-042115- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ066>068-071>073-042115- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms will be possible Friday, although organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 6 pm and midnight. 25
In the hours before
Local storm report, Jun 3, 11:05 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1105 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN EDGAR COUNTY ARPT 39.70N 87.67W
06/03/2020 M1.33 INCH EDGAR IL AWOS
SINCE 9 PM.
&&
GEELHARTLocal storm report, Jun 3, 11:16 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1116 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HEAVY RAIN 2 N VERMONT 40.32N 90.43W
06/03/2020 M3.11 INCH FULTON IL PUBLIC
SINCE 9 PM
1115 PM HEAVY RAIN 1 NNW ASTORIA 40.24N 90.36W
06/03/2020 M2.25 INCH FULTON IL PUBLIC
SINCE 9 PM
1115 PM HEAVY RAIN 4 SE ASTORIA 40.18N 90.31W
06/03/2020 M1.51 INCH SCHUYLER IL PUBLIC
SINCE 9 PM
&&
GEELHARTLocal storm report, Jun 3, 11:19 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1119 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN DANVILLE 40.14N 87.62W
06/03/2020 M2.02 INCH VERMILION IL EMERGENCY MNGR
FELL IN 1 HOUR
&&
GEELHARTSpecial weather statement, Jun 3, 11:50 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Lincoln IL 1150 PM CDT Wed Jun 3 2020 ILZ053-040530- Macon- 1150 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 1230 AM CDT... At 1149 PM CDT, the public reported a strong thunderstorm over Decatur, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Dime size hail was reported in Decatur at 1147 PM. Locations impacted include... Decatur, Mount Zion, Forsyth, Harristown, Long Creek, Warrensburg, Oreana, Oakley, Boody, Hervey City, Elwin and Decatur Airport. This includes Interstate 72 between mile markers 133 and 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 3974 8876 3975 8907 3994 8907 3995 8875 TIME...MOT...LOC 0449Z 270DEG 15KT 3984 8895 Geelhart
Local storm report, Jun 3, 11:51 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1151 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM HAIL DECATUR 39.85N 88.93W
06/03/2020 E0.75 INCH MACON IL PUBLIC
FELL FOR 3 MINUTES.
&&
GEELHARTSpecial weather statement, Jun 4, 12:18 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1218 AM CDT Thu Jun 4 2020
ILZ045-046-040600-
Vermilion-Champaign-
1218 AM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERMILION AND SOUTHERN
CHAMPAIGN COUNTIES UNTIL 100 AM CDT...
At 1217 AM CDT, Doppler radar was tracking strong thunderstorms from
near Tolono to Homer, moving east at 45 mph.
Penny size hail and wind gusts around 50 mph will be possible with
these storms.
Locations impacted include...
Champaign, Danville, Urbana, Savoy, St. Joseph, Georgetown, Tolono,
Westville, Tilton, Catlin, Oakwood, Philo, Sidney, Homer, Ridge Farm,
Ogden, Fairmount, Sidell, Pesotum and Fithian.
This includes the following highways...
Interstate 57 between mile markers 218 and 235.
Interstate 72 between mile markers 174 and 182.
Interstate 74 between mile markers 185 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3988 8758 3987 8756 3987 8762 3988 8762
3988 8846 4013 8846 4014 8753 3988 8754
TIME...MOT...LOC 0517Z 274DEG 39KT 4002 8805
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:18 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 3, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 63 min |
| Jun 3, 8:40 PM CDT | Flash Flood Warning | ILX | Douglas, Edgar | 5 hr |
| Jun 3, 8:57 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 48 min |
| Jun 3, 9:13 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
| Jun 3, 9:28 PM CDT | Special Weather Statement | ILX | Douglas, Edgar | 62 min |
| Jun 3, 9:29 PM CDT | Special Weather Statement | ILX | Mason | 46 min |
| Jun 3, 9:57 PM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar | 5 hr |
| Jun 3, 10:04 PM CDT | Flash Flood Warning | ILX | Fulton | 2 hr |
| Jun 3, 11:50 PM CDT | Special Weather Statement | ILX | Macon | 40 min |
| Jun 4, 12:18 AM CDT | Special Weather Statement | ILX | Champaign | 42 min |
| Jun 4, 1:07 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 23 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Edgar, Jasper | 32 min |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.